Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 4, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 11, 2014, 9:40 AM PST for San Juan County, Washington. It took effect at Feb 11, 2014, 6:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2014, 9:40 AM PST (17:40 UTC)
- In effect from
- Feb 11, 2014, 6:00 PM PST
- Expired
- Feb 12, 2014, 6:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 5.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS76 KSEW 111740 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 940 AM PST TUE FEB 11 2014 WAZ503-111845- /O.CAN.KSEW.HW.A.0002.140212T0200Z-140212T1400Z/ WESTERN WHATCOM COUNTY- 940 AM PST TUE FEB 11 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. WINDY CONDITIONS ARE POSSIBLE NEAR THE IMMEDIATE SHORELINE OF WESTERN WHATCOM COUNTY TONIGHT...BUT IT IS NOT EXPECTED TO BE STRONG ENOUGH TO QUALIFY AS HIGH WIND. THEREFORE...THE HIGH WIND WATCH IS BEING CANCELLED. $$ WAZ517-120200- /O.UPG.KSEW.HW.A.0002.140212T0200Z-140212T1400Z/ /O.NEW.KSEW.HW.W.0002.140212T0200Z-140212T1200Z/ CENTRAL COAST- 940 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...HOQUIAM AND ABERDEEN. * TIMING...WINDS WILL INCREASE THIS AFTERNOON. BY LATE THIS EVENING SOME POINTS COULD EXPERIENCE HIGH WIND FOR A FEW HOURS. * WIND...SOUTH WIND OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...WINDS OF THESE SPEEDS CAN KNOCK DOWN TREES AND LARGE TREE BRANCHES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-506-510-120200- /O.UPG.KSEW.HW.A.0002.140212T0200Z-140212T1400Z/ /O.NEW.KSEW.WI.Y.0004.140212T0300Z-140212T1200Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 940 AM PST TUE FEB 11 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...PORT TOWNSEND...WHIDBEY ISLAND...CAMANO ISLAND...ANACORTES...LA CONNER...AND FRIDAY HARBOR. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND PEAK LATE THIS EVENING. WINDS WILL QUICKLY SUBSIDE ON WEDNESDAY MORNING. * WIND...EAST TO SOUTHEAST WIND OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$ WAZ516-120200- /O.UPG.KSEW.HW.A.0002.140212T0200Z-140212T1400Z/ /O.NEW.KSEW.WI.Y.0004.140212T0200Z-140212T1200Z/ NORTH COAST- 940 AM PST TUE FEB 11 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...LA PUSH...FORKS...NEAH BAY... AND KALALOCH. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND PEAK LATE THIS EVENING. WINDS WILL QUICKLY SUBSIDE ON WEDNESDAY MORNING. * WIND...SOUTH TO SOUTHEAST WIND OF 25 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$ WAZ504-120200- /O.NEW.KSEW.WI.Y.0004.140212T0200Z-140212T1400Z/ SOUTHWEST INTERIOR- 940 AM PST TUE FEB 11 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST WEDNESDAY. * SOME AFFECTED LOCATIONS...LAKE LAWRENCE...YELM...RAINIER...LACEY AND NISQUALLY. STRONGEST WINDS WILL OCCUR NEAR LAKE LAWRENCE AND OVER THE EASTERN HALF OF THURSTON COUNTY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND PEAK DURING THE LATE EVENING AND OVERNIGHT HOURS. WINDS WILL SUBSIDE ON WEDNESDAY MORNING. * WIND...SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$ HANER WEATHER.GOV/SEATTLE
3 follow-up statements
655 WWUS76 KSEW 112331 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 331 PM PST TUE FEB 11 2014 WAZ517-121200- /O.CON.KSEW.HW.W.0002.140212T0200Z-140212T1200Z/ CENTRAL COAST- 331 PM PST TUE FEB 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...HOQUIAM AND ABERDEEN. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING. BY LATE THIS EVENING SOME PLACES COULD EXPERIENCE HIGH WIND FOR A FEW HOURS. * WIND...SOUTH WIND OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...WINDS OF THESE SPEEDS CAN KNOCK DOWN TREES AND LARGE TREE BRANCHES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-506-510-121200- /O.CON.KSEW.WI.Y.0004.140212T0300Z-140212T1200Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 331 PM PST TUE FEB 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...PORT TOWNSEND...WHIDBEY ISLAND... CAMANO ISLAND...ANACORTES...LA CONNER...AND FRIDAY HARBOR. * TIMING...WINDS WILL CONTINUE TO INCREASE EARLY THIS EVENING AND PEAK LATE THIS EVENING. WINDS WILL QUICKLY SUBSIDE ON WEDNESDAY MORNING. * WIND...EAST TO SOUTHEAST WIND OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$ WAZ516-121200- /O.CON.KSEW.WI.Y.0004.140212T0200Z-140212T1200Z/ NORTH COAST- 331 PM PST TUE FEB 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...LA PUSH...FORKS...NEAH BAY... AND KALALOCH. * TIMING...WINDS WILL CONTINUE TO INCREASE EARLY THIS EVENING AND PEAK LATE THIS EVENING. WINDS WILL QUICKLY SUBSIDE ON WEDNESDAY MORNING. * WIND...SOUTH TO SOUTHEAST WIND OF 25 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$ WAZ504-121200- /O.CON.KSEW.WI.Y.0004.140212T0200Z-140212T1400Z/ SOUTHWEST INTERIOR- 331 PM PST TUE FEB 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...LAKE LAWRENCE...YELM...RAINIER... LACEY AND NISQUALLY. STRONGEST WINDS WILL OCCUR NEAR LAKE LAWRENCE AND OVER THE EASTERN HALF OF THURSTON COUNTY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND PEAK DURING THE LATE EVENING AND OVERNIGHT HOURS. WINDS WILL SUBSIDE ON WEDNESDAY MORNING. * WIND...SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$
356 WWUS76 KSEW 120415 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 815 PM PST TUE FEB 11 2014 WAZ517-121200- /O.CON.KSEW.HW.W.0002.000000T0000Z-140212T1200Z/ CENTRAL COAST- 815 PM PST TUE FEB 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...HOQUIAM AND ABERDEEN. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING. BY LATE THIS EVENING SOME PLACES COULD EXPERIENCE HIGH WIND FOR A FEW HOURS. * WIND...SOUTH WIND OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...WINDS OF THESE SPEEDS CAN KNOCK DOWN TREES AND LARGE TREE BRANCHES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ503-121200- /O.EXA.KSEW.WI.Y.0004.000000T0000Z-140212T1200Z/ WESTERN WHATCOM COUNTY- 815 PM PST TUE FEB 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * SOME AFFECTED LOCATIONS...BELLINGHAM...CHERRY POINT...SANDY POINT SHORES. * TIMING...WINDS WILL CONTINUE TO INCREASE EARLY THIS EVENING AND PEAK LATE THIS EVENING. WINDS WILL QUICKLY SUBSIDE ON WEDNESDAY MORNING. * WIND...SOUTHEAST WIND OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$ WAZ001-506-510-516-121200- /O.CON.KSEW.WI.Y.0004.000000T0000Z-140212T1200Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- NORTH COAST- 815 PM PST TUE FEB 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...LA PUSH...PORT TOWNSEND...WHIDBEY ISLAND...CAMANO ISLAND...ANACORTES...LA CONNER...AND FRIDAY HARBOR. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING AND PEAK LATE THIS EVENING. WINDS WILL QUICKLY SUBSIDE ON WEDNESDAY MORNING. * WIND...EAST TO SOUTHEAST WIND OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$ WAZ504-121200- /O.CON.KSEW.WI.Y.0004.000000T0000Z-140212T1400Z/ SOUTHWEST INTERIOR- 815 PM PST TUE FEB 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...LAKE LAWRENCE...YELM...RAINIER... LACEY AND NISQUALLY. STRONGEST WINDS WILL OCCUR NEAR LAKE LAWRENCE AND OVER THE EASTERN HALF OF THURSTON COUNTY. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING...AND PEAK DURING THE LATE EVENING AND OVERNIGHT HOURS. WINDS WILL SUBSIDE WEDNESDAY MORNING. * WIND...SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$
715 WWUS76 KSEW 120827 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1227 AM PST WED FEB 12 2014 WAZ001-503-506-510-516-121200- /O.UPG.KSEW.WI.Y.0004.000000T0000Z-140212T1200Z/ /O.EXA.KSEW.HW.W.0002.000000T0000Z-140212T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST- 1227 AM PST WED FEB 12 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...LA PUSH...PORT TOWNSEND...WHIDBEY ISLAND...CAMANO ISLAND...ANACORTES...LA CONNER...AND FRIDAY HARBOR. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE VERY EARLY MORNING HOURS...WITH LOCALLY HIGH WIND. * WIND...SOUTH WIND OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS OF THESE SPEEDS CAN KNOCK DOWN TREES AND LARGE TREE BRANCHES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ517-121200- /O.CON.KSEW.HW.W.0002.000000T0000Z-140212T1200Z/ CENTRAL COAST- 1227 AM PST WED FEB 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...HOQUIAM AND ABERDEEN. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE VERY EARLY MORNING HOURS...WITH LOCALLY HIGH WIND. * WIND...SOUTH WIND OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS OF THESE SPEEDS CAN KNOCK DOWN TREES AND LARGE TREE BRANCHES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-121400- /O.CON.KSEW.WI.Y.0004.000000T0000Z-140212T1400Z/ SOUTHWEST INTERIOR- 1227 AM PST WED FEB 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * SOME AFFECTED LOCATIONS...LAKE LAWRENCE...YELM...RAINIER... LACEY AND NISQUALLY. STRONGEST WINDS WILL OCCUR NEAR LAKE LAWRENCE AND OVER THE EASTERN HALF OF THURSTON COUNTY. * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...THEN GRADUALLY EASE. * WIND...SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OF AT LEAST 45 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 3:00 AM PST, 6 hours 40 minutes earlier.
Area forecast discussion, Feb 11, 3:00 AM PST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST TUE FEB 11 2014
.SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL BRING COPIOUS RAIN...
MOUNTAIN SNOW...AND WINDY CONDITIONS TO WESTERN WASHINGTON LATER
TODAY AND TONIGHT. ANOTHER WEAKER SYSTEM WILL FOLLOW ON WEDNESDAY...
FOLLOWED BY A RELATIVE BREAK IN THE WEATHER THURSDAY. THEN ANOTHER
STRONG FRONTAL SYSTEM WILL ARRIVE THURSDAY NIGHT AND FRIDAY...AND
THE STORMY PATTERN WILL CONTINUE THIS WEEKEND.
&&
.SHORT TERM...THE WARM FRONT THAT BROUGHT RAIN AND MILD TEMPERATURES
TO WESTERN WASHINGTON MONDAY IS MOVING THROUGH THE ROCKY
MOUNTAINS...WHILE ANOTHER MORE VIGOROUS FRONTAL SYSTEM IS
APPROACHING THE AREA FROM THE NORTHEAST PACIFIC OCEAN. SCATTERED
SHOWERS CONTINUE OVER THE FORECAST AREA EARLY THIS MORNING IN MOIST
WESTERLY FLOW ALOFT. TEMPERATURES AT 2 AM WERE IN THE UPPER 30S AND
40S.
A RELATIVE BREAK IN PRECIPITATION WILL CONTINUE FOR MUCH OF THE
FORECAST AREA THROUGH TODAY...BUT RAIN WILL SPREAD TO THE COAST AND
OLYMPIC PENINSULA THIS AFTERNOON. RAIN WILL INCREASE ACROSS WESTERN
WASHINGTON TONIGHT...THEN DECREASE OVER MOST OF THE LOWLANDS
WEDNESDAY AND WEDNESDAY NIGHT AS A WEAKER SHORTWAVE FOLLOWS THE
FRONT. RAINFALL TOTALS THROUGH WEDNESDAY AFTERNOON WILL PROBABLY BE
0.5 TO 1.5 INCHES AT THE COAST AND IN THE SOUTHWEST INTERIOR....WITH
GENERALLY 0.25 TO 1 INCH IN THE PUGET SOUND REGION AND NORTHWEST
INTERIOR. THE AREA ALONG HOOD CANAL WILL GET THE HEAVIEST RAINFALL
OF THE LOWLANDS...PROBABLY 1 TO 3 INCHES. THE HEAVIEST RAIN WILL
OCCUR TONIGHT.
PRECIPITATION WILL BE HEAVIER IN THE MOUNTAINS. THE OLYMPICS WILL
GET UP TO 4 INCHES OF WATER EQUIVALENT DURING THE 48 HOUR PERIOD
ENDING LATE WEDNESDAY NIGHT...AND 1 TO 3 INCHES WILL FALL IN THE
CASCADES. THE SNOW LEVEL WILL RISE TO 4500 TO 6000 FT AHEAD OF THE
COLD FRONT TONIGHT. THE WINTER STORM WATCH WILL BE UPGRADED TO A
WARNING FOR THE NORTH CASCADES...BUT I WILL GO WITH AN ADVISORY FOR
THE CENTRAL CASCADES AND HURRICANE RIDGE ON THE NORTH SIDE OF THE
OLYMPICS. THE HIGHWAY PASSES WILL PROBABLY GET AROUND 4 TO 12 INCHES
OF SNOW.
THIS SYSTEM WILL BE A WIND PRODUCER ALSO...WITH A 991 MB SURFACE LOW
MOVING NORTHEAST FROM THE WASHINGTON OFFSHORE WATERS ACROSS THE
SOUTH END OF VANCOUVER ISLAND LATE TONIGHT. THE LOW WILL PROBABLY
STARTING TO FILL AS IT MAKES LANDFALL...BUT IT IS TAKING A FAIRLY
CLASSIC SOUTHEAST SUCKER TRACK. FINER SCALE MODELS... ESPECIALLY THE
UW 4KM WRF-GFS JUSTIFIES A LOW-END HIGH WIND WATCH FOR THE TWO COAST
ZONES AND THE FOUR NORTH INTERIOR ZONES...AND WE WILL GO WITH THAT.
IF CURRENT MODEL TIMING IS CORRECT...THEN THERE WILL BE ANOTHER
RELATIVE BREAK IN THE WEATHER ON THURSDAY. MCDONNAL
.LONG TERM...ANOTHER FAIRLY VIGOROUS FRONTAL SYSTEM WILL MOVE
THROUGH WESTERN WASHINGTON LATER THURSDAY NIGHT AND FRIDAY BRINGING
MORE RAIN...MOUNTAIN SNOW...AND WIND. ANOTHER SIMILAR SYSTEM WILL
ARRIVE AROUND SATURDAY...AND YET ANOTHER SUNDAY NIGHT OR MONDAY.
MCDONNAL
&&
.HYDROLOGY...THE FRONTAL SYSTEM MOVING THROUGH WESTERN WASHINGTON
LATE TODAY AND TONIGHT AND THE SHORTWAVE FOLLOWING WEDNESDAY AND
WEDNESDAY NIGHT WILL RESULT IN UP TO 4 INCHES OF RAIN OVER THE
SKOKOMISH RIVER BASIN. THIS COULD PRODUCE A MINOR FLOOD ON THE
SKOKOMISH...AND I WILL ISSUE A FLOOD WATCH WITH THE EARLY MORNING
FORECAST PACKAGE.
EVEN IF THE RAIN IN THE NEXT COUPLE DAYS DOES NOT DRIVE THE
SKOKOMISH TO FLOOD STAGE...THERE IS A FARLY GOOD CHANCE THAT IT WILL
FLOOD LATER IN THE WEEK AS THE SUCCESSION OF FRONTS BRING MORE RAIN.
RIVER FLOODING IS NOT EXPECTED ELSEWHERE OVER THE NEXT 7 DAYS.
HOWEVER THE WET AND MILDER WEATHER PATTERN THIS WEEK WILL PRODUCE
SHARP RISES ON RIVERS THROUGHOUT WESTERN WASHINGTON. MCDONNAL
&&
.AVIATION...STRONG WESTERLY FLOW ALOFT WILL CONTINUE. SCATTERED
SHOWERS WILL CONTINUE TODAY THOUGH THERE IS SOME RAIN SHADOWING IN
THE SEATTLE METRO AREA. AIR MASS IS SLIGHTLY UNSTABLE. A STRONG
FRONTAL SYSTEM WILL APPROACH THE COAST THIS EVENING AND MOVE INLAND
OVERNIGHT. MODERATE TO STRONG SOUTHERLY SURFACE WINDS WILL BEGIN
THIS EVENING AND CONTINUE TONIGHT.
CEILINGS ARE MOSTLY VFR BUT ARE MVFR 2-3K FT IN SHOWERS. THERE WILL
BE A BRIEF IMPROVING TREND THIS MORNING BUT CEILINGS WILL GENERALLY
FALL TO MVFR TONIGHT AS THE FRONT APPROACHES.
KSEA...DISCUSSION ABOVE APPLIES. MVFR CEILINGS WILL LIKELY BECOME
VFR LATER THIS MORNING. SOUTH TO SOUTHWEST WIND 8-12 KT TODAY WILL
BECOME SOUTHEAST 15G25KT TONIGHT. CHB
&&
.MARINE...WINDS SHOULD GENERALLY REMAIN BELOW 20 KT THIS MORNING AS
A WEAK SURFACE RIDGE MOVES ACROSS THE AREA.
A STRONG SYSTEM WILL ARRIVE TONIGHT. MODELS ARE IN GOOD AGREEMENT IN
BRINGING A FILLING SURFACE LOW ASHORE SOMEWHERE BETWEEN CAPE
FLATTERY AND TOFINO EARLY WEDNESDAY MORNING. SOUTHERLY WINDS WILL
INCREASE BEGINNING THIS AFTERNOON AND GALES ARE LIKELY OVER ALL
WATERS TONIGHT. A SMALL CRAFT ADVISORY TO RAMP UP THE WINDS THIS
AFTERNOON IS IN EFFECT. A GALE WARNING IS IN EFFECT TONIGHT.
POST-FRONTAL ONSHORE FLOW WILL CONTINUE WEDNESDAY AND THURSDAY.
WESTERLY GALES IN THE STRAIT ARE LIKELY. BOTH GFS AND ECMWF HAVE
ANOTHER FRONT ARRIVING THURSDAY NIGHT...AND THEN ANOTHER SATURDAY
NIGHT. THESE FRONTS COULD ALSO PRODUCE GALES. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH COAST TONIGHT.
WINTER STORM WARNING NORTHERN CASCADES TONIGHT AND WEDNESDAY
MORNING.
WINTER WEATHER ADVISORY OLYMPICS THIS AFTERNOON AND TONIGHT.
WINTER WEATHER ADVISORY CENTRAL CASCADES TONIGHT AND WEDNESDAY
MORNING.
FLOOD WATCH SKOKOMISH RIVER LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT.
PZ...SMALL CRAFT ADVISORY ALL WATERS TODAY.
GALE WARNING ALL WATERS TONIGHT.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:28 AM PST | Gale Warning | SEW | 34 hr | |
| Feb 11, 2:28 AM PST | Small Craft Advisory | SEW | 18 hr | |
| Feb 11, 3:35 AM PST | High Wind Watch | SEW | San Juan | 6 hr |
| Feb 11, 3:36 AM PST | Flood Watch | SEW | Mason | 33 hr |
| Feb 11, 3:55 AM PST | Winter Storm Warning | SEW | 32 hr | |
| Feb 11, 3:55 AM PST | Winter Weather Advisory | SEW | 32 hr | |
| Feb 11, 9:40 AM PST | High Wind Warning | SEW | San Juan | 18 hr |
| Feb 11, 2:46 PM PST | Small Craft Advisory for Rough Bar | SEW | 10 days |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.